MAUDE Adverse Event Report: BAYLIS MEDICAL COMPANY INC. VERSACROSS CONNECT ACCESS SOLUTION FOR FARADRIVE; CATHETER, SEPTOSTOMY

BAYLIS MEDICAL COMPANY INC. VERSACROSS CONNECT ACCESS SOLUTION FOR FARADRIVE; CATHETER, SEPTOSTOMY
Lot Number 0033937440
Medical Device Problem Codes Display or Visual Feedback Problem (1184); Difficult to Advance (2920); Positioning Problem (3009)
Health Effect - Clinical Codes Cardiac Perforation (2513); Pericardial Effusion (3271)
Date of Event 07/17/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
It was indicated that the device will not be returned for evaluation.If there is any further relevant information obtained, a supplemental medwatch will be filed.A separate problem report will be field for the versacross dilator.
 
Event or Problem Description
It was reported a cardiac perforation and pericardial effusion occurred.The procedure was cancelled.During an atrial fibrillation (a fib) ablation procedure, a versacross connect for faradrive was selected for use.The physician gained femoral access and inserted a non-boston scientific intracardiac echocardiography (ice) and sound fam catheters.Then, the versacross rf wire followed by the versacross dilator and faradrive sheath was inserted.When the devices were dropped down from superior vena cava (svc) to right atrium (ra), the physician noticed some unusual tactile feedback.On the fluoroscopy, it was noted the versacross rf wire was in ra but could not be visualized on ice.The physician pulled everything back to re-position into svc but was unable to get the wire back out.Then, the physician swept through atria with ice and noticed a growing effusion.The procedure was aborted, and effusion was being monitored, which grew continuously.The patient was given anticoagulant reversal agents and a pericardiocentesis was performed.The patient was admitted to the hospital beyond standard of care, spent the night following the case but has recovered.The device is not expected to be returned for analysis (disposed).A trace effusion was noted prior to case start.The heart was slightly rotated, so anatomy deemed not help with transseptal workflow.The versacross rf wire could not be visualized during tenting on ice which led them to believe the perforation happened with it.It could only be seen on fluoro and looked more leftward than it should have been.Similarly, the versacross dilator was seen on fluoro, but not on ice.The physician was not able to make it to the intra atrial septum.The visualization issue is hypothesized due to the patient anatomy as both fluoro and ice were being used at the time of the suspected perforation.When everything was pull out to re-approach svc, the versacross rf wire was not able to re-advanced back up the svc and continued to get stuck in raa through whatever hole might have been made.A total of 170cc of blood was pulled from the pericardial sac.In the physician opinion, it was suspected that a perforation occurred in ra/raa with versacross rf wire and dilator on svc to ra drop down prior to gaining transseptal access or with the ice catheter.

Brand Name
VERSACROSS CONNECT ACCESS SOLUTION FOR FARADRIVE
Common Device Name
CATHETER, SEPTOSTOMY
Manufacturer (Section D)
BAYLIS MEDICAL COMPANY INC.
5959 trans-canada highway
montreal H4T 1 A1
CA  H4T 1A1
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
2775 matheson blvd east
mississauga, on L4W 4 P7
CA   L4W 4P7
Manufacturer Contact
timothy degroot
4100 hamline avenue north
dc a330
saint paul, MN 55112
6515826168
MDR Report Key19918735
Report Number2124215-2024-48547
Device Sequence Number8178080
Product Code DXF
UDI-Device Identifier00685447019060
UDI-Public00685447019060
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K150709
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/06/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Lot Number0033937440
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/17/2024
Initial Report FDA Received Date08/06/2024
Date Device Manufactured03/18/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Life Threatening; Required Intervention;
Patient SexUnknown